Alert archive / Idaho / High Wind Warnings in 2014
High Wind Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Nov 1, 2014, 2:10 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2014, 2:10 PM MDT (20:10 UTC)
- Expired
- Nov 1, 2014, 7:12 PM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
043 WWUS75 KPIH 012010 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 210 PM MDT SAT NOV 1 2014 IDZ017-021-022-020300- /O.UPG.KPIH.WI.Y.0036.000000T0000Z-141102T0300Z/ /O.NEW.KPIH.HW.W.0003.141101T2010Z-141102T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 210 PM MDT SAT NOV 1 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...10 AM TO 9 PM MDT ON SATURDAY. * WINDS...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * LOCATIONS INCLUDE...BURLEY...RAFT RIVER VALLEY...POCATELLO... SODA SPRINGS...MALAD AND MONTPELIER. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE AND THE UTAH STATE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ020-020300- /O.EXA.KPIH.WI.Y.0036.000000T0000Z-141102T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 210 PM MDT SAT NOV 1 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...10 AM TO 9 PM MDT ON SATURDAY. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * LOCATIONS INCLUDE...BURLEY...RAFT RIVER VALLEY...POCATELLO... SODA SPRINGS...MALAD AND MONTPELIER. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE AND THE UTAH STATE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ023>025-020300- /O.CON.KPIH.WI.Y.0036.000000T0000Z-141102T0300Z/ CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...LAVA HOT SPRINGS...SODA SPRINGS... PRESTON...MONTPELIER...GEORGETOWN...PARIS 210 PM MDT SAT NOV 1 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...10 AM TO 9 PM MDT ON SATURDAY. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * LOCATIONS INCLUDE...BURLEY...RAFT RIVER VALLEY...POCATELLO... SODA SPRINGS...MALAD AND MONTPELIER. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE AND THE UTAH STATE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
838 WWUS75 KPIH 020112 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 712 PM MDT SAT NOV 1 2014 IDZ017-021-022-020215- /O.CAN.KPIH.HW.W.0003.000000T0000Z-141102T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 712 PM MDT SAT NOV 1 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE HIGH WIND WARNING. SUSTAINED WIND SPEEDS AND WIND GUSTS HAVE FALLEN BELOW WARNING AND ADVISORY THRESHOLDS. THE HIGH WIND WARNING IS CANCELED. $$ IDZ020-023>025-020215- /O.CAN.KPIH.WI.Y.0036.000000T0000Z-141102T0300Z/ UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... LAVA HOT SPRINGS...SODA SPRINGS...PRESTON...MONTPELIER... GEORGETOWN...PARIS 712 PM MDT SAT NOV 1 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND ADVISORY. SUSTAINED WIND SPEEDS AND WIND GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA IN THE PREVIOUSLY AFFECTED AREA. THE WIND ADVISORY IS CANCELED. $$ MESSICK
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Nov 1, 1:40 PM MDT, 30 minutes earlier.
Area forecast discussion, Nov 1, 1:40 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 140 PM MDT SAT NOV 1 2014 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. STRONG UPPER LOW LIFTING ACROSS EAST IDAHO THROUGH THE PERIOD. NEGATIVE TILT WITH STRONG SHORTWAVE LIFTING THROUGH NORTHERN NEVADA THIS AFTERNOON. EAST IDAHO DESTABILIZING WITH WEAK CAPE ACROSS THE REGION ALREADY. STORMS FAST MOVING WITH 50+KT 700MB WIND THUS EXPECT MARGINAL ISOLATED SEVERE THIS AFTERNOON. LEADING LINE OF CONVECTION LIFTS THROUGH THE REGION LATE THIS AFTERNOON FOLLOWED BY BRIEF BREAK IN PRECIP. COLD FRONT FOLLOWS BY EARLY EVENING MOST LOCATIONS. BEST COLD ADVECTION IMMEDIATELY BEHIND THE FRONT WITH CONTINUED STRONG SUSTAINED WINDS WITHIN AREA OF STRONGEST SURFACE GRADIENT. MODELS HOLD 850MB WET BULBS BETWEEN 0-2 DEG. DEPENDING ON TIMING OF PRECIP IN WRAP-AROUND OVERNIGHT...COULD SEE SNOW DROPPING TO VALLEY FLOORS. BETTING ON GUIDANCE BEING SLIGHTLY HIGH OVERNIGHT SO HAVE TEMPS FALLING COLD ENOUGH TO ACCUMULATE LIGHT SNOW EVEN IN THE VALLEY. HOWEVER CONFIDENCE IS NOT VERY HIGH SO DESPITE FIRST POTENTIAL SNOWFALL OF SEASON...WILL FOREGO A WINTER WX ADV FOR NOW DESPITE JUST UNDER INCH OF ACCUMULATION THROUGH INTERSTATE CORRIDOR IN SNAKE PLAIN. UPPER TROUGH AXIS LINGERS THROUGH SUNDAY DESPITE CENTER OF MAIN FEATURE CONTINUING TO ROTATE NORTH THROUGH MONTANA INTO SOUTHERN ALBERTA. SPOKE OF 700MB TROUGH SLIDES THROUGH EARLY SUNDAY WHICH LEADS TO SHARP CONVERGENCE ZONE SIGNATURE THROUGH THE SNAKE PLAIN. TEMPS MAY WARM JUST ENOUGH ABOVE FRZNG TO CHANGE BACK TO RAIN BUT WILL MAINTAIN MIX THROUGH THE MORNING. UPSLOPE 700MB FLOW INTO THE SOUTHERN/EASTERN HIGHLANDS COULD KEEP WEAK SHOWERS /MOSTLY SNOW/ GOING INTO THE AFTERNOON OTHERWISE BULK OF PRECIP HAS SHIFTED WELL NORTHEAST WITH THE MAIN LOBE OF THE LOW. UPPER RIDGE BEGINNING TO NOSE INTO THE REGION BY SUNDAY NIGHT...BUT NAM CONTINUES IDEA OF BREAKING NEXT PROGRESSIVE FEATURE INTO THE PACNW. IF NAM HOLDS TRUE COULD SEE WEAK SHOWERS SNEAKING INTO THE CENTRAL MOUNTAINS BY MONDAY MORNING. GFS FAR LESS AGRESSIVE WITH THE PRECIP UPSTREAM IN WASHINGTON SO TRENDED WITH MUCH DRIER POPS AS RIDGE AXIS TILTS INTO IDAHO. DMH .LONG TERM...MONDAY THROUGH SATURDAY. WEAK HIGH PRESSURE RIDGING FOR MONDAY NIGHT WILL BE FOLLOWED QUICKLY BY ANOTHER UPPER LEVEL TROUGH MOVING THROUGH THE IDAHO PANHANDLE TUESDAY MORNING. PRECIPITATION EXPECTED INITIALLY OVER THE CENTRAL MOUNTAINS TUESDAY MORNING WILL WEAKEN AND SPREAD EAST INTO THE UPPER SNAKE HIGHLANDS TUESDAY AFTERNOON. RELATIVELY FLAT RIDGING WILL REBOUND SOMEWHAT FOR THE REST OF THE WEEK WITH MOISTURE AND THE BEST PRECIPITATION THREAT WILL REMAIN NORTH OF THE FORECAST AREA THROUGH SATURDAY. DSH && .AVIATION... WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. IN ADDITION...STRONG GUSTY SOUTH TO SOUTHWEST WINDS THIS AFTERNOON WILL CONTINUE OVERNIGHT. PERIODS OF PRECIPITATION WILL CONTINUE OVERNIGHT AND INTO SUNDAY WITH SNOW LEVELS DROPPING TO VALLEY FLOORS SUNDAY MORNING. MAINLY VFR CONDITIONS TODAY AND THIS EVENING AND CEILINGS WILL DROP TO MVFR/IFR AFTER MIDNIGHT WITH LOCAL VISIBILITY DROPPING AS WELL IN AREAS OF RAIN/SNOW. DSH && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ017-021>025. WINTER WEATHER ADVISORY FROM 6 PM MDT THIS EVENING TO 11 AM MST SUNDAY ABOVE 5500 FEET FOR THE IDZ032. WINTER WEATHER ADVISORY FROM 6 PM MDT THIS EVENING TO 11 AM MST SUNDAY IDZ018. WINTER WEATHER ADVISORY FROM 9 PM MDT THIS EVENING TO 5 PM MST SUNDAY ABOVE 5500 FEET FOR THE IDZ019. WINTER WEATHER ADVISORY FROM 6 PM MDT THIS EVENING TO 11 AM MST SUNDAY ABOVE 5000 FEET FOR THE IDZ031. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:07 AM MDT | Winter Weather Advisory | PIH | 36 hr | |
| Nov 1, 3:19 PM MDT | Special Weather Statement | PIH | Fremont, Madison | 26 min |
| Nov 1, 4:00 PM MDT | Special Weather Statement | PIH | Fremont | 30 min |
Nearby
High Wind Warnings in Idaho, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.